Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Keep getting heart flutter mostly at night. Feel an adrenaline rush. Why does it keep happening?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I keep getting a heart flutter. This happens mainly at night when I am in bed or watching TV. After the flutter, I feel like I have an adrenaline rush. This happens for only seconds. I have had this for a while now but I have notice that it happens more often.
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 1 hour later
Thank you for your query.

It is possible that the flutter that you are feeling is due to an arrhythmia of the heart. This could be in the form of extra-systoles, couplets, non-sustained or sustained tachycardia.

You certainly need more investigations to confirm the diagnosis and to plan treatment. Initially, you need a baseline ECG, a 24-hour Holter test to capture the arrhythmia (since it is happening regularly at night and lasts only a few seconds), echo of the heart, routine blood tests including electrolytes and thyroid function tests.

I would also advise you to review any medication that you may be currently taking. You also need to reduce the intake of tea/coffee/stimulant drinks, etc. Avoid smoking/exposure to smoke. Reduce your anxiety/stress levels and try to get an undisturbed sleep. These general measures will help to a large extent.

If you can get the results of the suggested investigations uploaded to this website, I can help you to interpret them and give you a more specific answer.

Awaiting your response,
With regards,
Dr Raja Sekhar Varma,
Consultant Cardiologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor